Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A hyperbolic Stefan problem

Authors: R. E. Showalter and N. J. Walkington
Journal: Quart. Appl. Math. 45 (1987), 769-781
MSC: Primary 35R35; Secondary 35L99, 80A20
DOI: https://doi.org/10.1090/qam/917025
MathSciNet review: 917025
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A free-boundary problem of Stefan type is presented under constitutive assumptions on flux and energy which contain an effective time delay. This contains the hyperbolic telegraphers equation and, hence, has the feature that propagation speed of disturbances is bounded. With the appropriate physically consistent condition on the interface this is shown to lead to a well-posed weak formulation of the problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35R35, 35L99, 80A20

Retrieve articles in all journals with MSC: 35R35, 35L99, 80A20

Additional Information

DOI: https://doi.org/10.1090/qam/917025
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society